Alert archive / Tennessee / Flash Flood Warnings in 2017
Flash Flood Warning 17, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Aug 11, 2017, 4:56 PM CDT for Lincoln County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2017, 4:56 PM CDT (21:56 UTC)
- Expired
- Aug 11, 2017, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 59 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
615
WGUS54 KHUN 112156
FFWHUN
TNC103-120100-
/O.NEW.KHUN.FF.W.0017.170811T2156Z-170812T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Huntsville AL
456 PM CDT FRI AUG 11 2017
The National Weather Service in Huntsville Alabama has issued a
* Flash Flood Warning for...
Southwestern Lincoln County in Middle Tennessee...
* Until 800 PM CDT
* At 455 PM CDT, Doppler radar indicated thunderstorms producing
persistent heavy rain across southwestern Lincoln County,
especially in the Bradshaw Creek area. Flash flooding is expected
to begin shortly.
* Some locations that will experience flooding include...
Fayetteville, Dellrose, Belleview, Cash Point, Skinem, Mcburg,
Blanche, Coldwater, Harms and Taft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3519 8661 3511 8653 3499 8652 3499 8683
3520 8683 3524 8682
$$
BCC2 follow-up statements
094
WGUS74 KHUN 112314
FFSHUN
Flash Flood Statement
National Weather Service Huntsville AL
614 PM CDT FRI AUG 11 2017
TNC103-120100-
/O.CON.KHUN.FF.W.0017.000000T0000Z-170812T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln TN-
614 PM CDT FRI AUG 11 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN LINCOLN COUNTY...
At 614 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain about to move into southwestern Lincoln County. While the
initial round of rain has abated, more widespread heavy
thunderstorms will push across Lincoln County through 8 PM. Flash
flooding will begin or resume by 7 PM.
Some locations that will experience flooding include...
Fayetteville, Dellrose, Belleview, Cash Point, Skinem, Mcburg,
Blanche, Coldwater, Harms and Taft.
Additional rainfall amounts of 2 to 3 inches are possible in western
Lincoln County through 8 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3519 8661 3511 8653 3499 8652 3499 8683
3520 8683 3524 8682
$$
BCC914
WGUS74 KHUN 120054
FFSHUN
Flash Flood Statement
National Weather Service Huntsville AL
754 PM CDT FRI AUG 11 2017
TNC103-120104-
/O.EXP.KHUN.FF.W.0017.000000T0000Z-170812T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln TN-
754 PM CDT FRI AUG 11 2017
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN LINCOLN COUNTY WILL
EXPIRE AT 800 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures that may
be in effect.
LAT...LON 3519 8661 3511 8653 3499 8652 3499 8683
3520 8683 3524 8682
$$
BCCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:33 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 11, 2:33 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 233 PM CDT Fri Aug 11 2017 .NEAR TERM...(Tonight) Issued at 230 PM CDT Fri Aug 11 2017 Early this afternoon, weak warm front was stretched from northern Arkansas across southern Middle Tennessee. This feature has been a focus for convetive develop across Tennessee over the past hour or so. Northern Alabama remains firmly in the warm sector, but so far convection has been fairly sparse partially due to stabilization from overnight/early morning activity, rising pressures in the wake of that activity and warming aloft evident on the 12z raobs. Have already cancelled the Flash Flood Watch given current trends and with coordination with surrounding WFOs. For the remainder of the afternoon and evening, expect we will still see an uptick in activity as impacts from earlier mesohigh abates and heating destabilizes airmass (especially west). It's also unclear what impacts we will see from the ongoing QLCS in the vicinity of Dyersburg-Memphis. Having said all that, did not make too many changes to period one PoPs and trended on the higher end of the CAMs guidance and Blended output. .SHORT TERM...(Saturday through Sunday) Issued at 230 PM CDT Fri Aug 11 2017 Overall the model chaos continues in the short term. The guidance all agrees that a series of shortwaves/embedded vortices will round the base of the longwave trough across the Mid Mississippi Valley and across the Tennessee Valley sometime in the Saturday-Sunday time frame. Unfortunately, in this type of pattern the timing is all over the place. The 12z ECMWF swings a rather notable s/w across the area on Sunday while the NAM/GFS are subsident on Sunday. Conversely the GFS/NAM have a much stronger shortwave on Saturday while that feature is not as well depicted in the ECMWF. For now, will have slightly higher pops overall for Saturday (where PWATs will be similar to the past 24 hours) but generally mid range both days. Given high PWATs and saturated soils, the largest concern will continue to be heavy rainfall/flash flooding. Temperatures will also continue to run 5-7 degrees below normal through the weekend. .LONG TERM...(Sunday night through Thursday) Issued at 230 PM CDT Fri Aug 11 2017 The extended seems like a rinse and repeat with unsettled weather lingering through the week and nearly steady temps. An upper-level trough will dig out of the Northern Plains on Monday and as a sfc low lifts through the OH Valley, a front will stall near the TN Valley. Heavy rainfall and gusty winds will be the main threats with these storms as once again, moisture will not be a problem with PWATS ~2 inches and a lack of shear. Rain chances will decrease as we head into the middle of the week as Great Lakes sfc high pressure builds a little bit into the region. As for temps, look for daytime highs in the mid/upper 80s with overnight lows around 70. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1206 PM CDT Fri Aug 11 2017 Abundant low level moisture and a stalled frontal boundary have led to low clouds again today, generally in the MVFR category. We may some occasional clearing and scattering of the ceiling over the next several hours but expect the predominant ceiling to be somewhere in the vicinity of 3 kft through sunset. Given the frontal boundary, included VCSH through the evening/overnight with a measured period of thunder late afternoon/early evening at both TAF sites. Given recent trends and a rather stagnant pattern have lowered CIGS for late tonight/early Saturday to near IFR briefly. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...15 SHORT TERM...15 LONG TERM...JMS AVIATION...15 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Aug 11, 1:24 PM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 124 PM CDT Fri Aug 11 2017 ALZ001>010-016-TNZ076-096-097-120930- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- 124 PM CDT Fri Aug 11 2017 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Scattered showers and thunderstorms remain in the forecast for this afternoon and evening. Any storms that develop will produce very heavy rainfall, gusty winds and frequent lightning. An isolated storm producing wind gusts to around 50 to 60 mph is not out of the question especially across northwest Alabama. In addition, any heavy rain falling on an already wet to saturated ground could result in flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Chances of thunderstorms will continue this weekend into next week. A weak cold front moving across the region early Saturday will somewhat lessen rain chances this weekend. Rain chances will increase on Monday, as the front returns northward as a warm front. This frontal boundary should become stationary across the region during the middle of next week, with unsettled weather continuing. The stronger storms into the middle of next week will be capable of producing locally heavy downpours, gusty winds and frequent lightning. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time. However, timely reports of unusually heavy rainfall and/or flooding would be greatly appreciated.
In the hours before
Special weather statement, Aug 11, 3:42 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Huntsville AL
342 PM CDT FRI AUG 11 2017
TNZ096-112130-
Lincoln TN-
342 PM CDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL
430 PM CDT...
At 341 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Petersburg, or 12 miles northwest of Fayetteville,
moving southeast at 15 mph.
Very Heavy Rainfalll and Winds up to 30 mph will be possible with
this storm.
Locations impacted include...
Fayetteville, Petersburg, Howell, Mimosa, Coldwater, Mulberry,
Dellrose, Skinem, Mcburg and Harms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3520 8644 3499 8671 3513 8684 3526 8683
3526 8680 3525 8675 3531 8668 3532 8663
TIME...MOT...LOC 2041Z 310DEG 12KT 3523 8677
SL.77Special weather statement, Aug 11, 4:26 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Huntsville AL
426 PM CDT FRI AUG 11 2017
TNZ096-112200-
Lincoln TN-
426 PM CDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL
500 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Ardmore, or 12 miles west of Fayetteville, moving
southeast at 5 mph.
Winds in excess of 30 mph and very heavy downpours will be possible
with this storm.
Locations impacted include...
Fayetteville, Dellrose, Belleview, Cash Point, Skinem, Mcburg,
Blanche, Coldwater, Taft and Camargo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3509 8647 3499 8661 3499 8682 3501 8684
3519 8683 3521 8682
TIME...MOT...LOC 2126Z 305DEG 6KT 3511 8678
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:55 AM CDT | Flash Flood Watch | HUN | Franklin, Lincoln, Moore | 9 hr |
| Aug 11, 3:42 PM CDT | Special Weather Statement | HUN | Lincoln | 48 min |
| Aug 11, 4:26 PM CDT | Special Weather Statement | HUN | Lincoln | 34 min |
Nearby
Flash Flood Warnings in Tennessee, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.